Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Unoriented branched coverings arising from group actions

Author: Virginia R. Young
Journal: Proc. Amer. Math. Soc. 93 (1985), 525-531
MSC: Primary 57S17; Secondary 57R75
MathSciNet review: 774017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an unbranched covering $ f:{M^n} \to {N^n},[M] = (\deg f)[N]$ in unoriented cobordism $ {\mathfrak{N}_*}$. Thus, in general, if $ f:M \to N$ is a branched covering, then $ [M] - (\deg f)[N]$ depends upon the branching behavior.

In this note we describe the ideal $ {I_G}$ of unoriented cobordism classes $ [{M^n}] - \vert G\vert[{M^n}/G]$, where $ G$ is a finite group acting on $ M$ so that $ M \to M/G$ is a $ \vert G\vert$-fold smooth branched covering of closed smooth manifolds.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17, 57R75

Retrieve articles in all journals with MSC: 57S17, 57R75

Additional Information

PII: S 0002-9939(1985)0774017-3
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia